nitritoid reaction

ni·tri·toid re·ac·tion

a severe reaction resembling that following the administration of nitrites, sometimes following intravenous administration of arsphenamine or other drugs; consists of flushing of the face, edema of the tongue and lips, vomiting, profuse sweating, a fall in blood pressure, and sometimes death.

nitritoid reaction

[nī′tritoid]
a group of adverse effects, including hypotension, flushing, light-headedness, and fainting, produced by administration of arsenicals or gold. The reaction is similar to that caused by administration of nitrites.

ni·tri·toid re·ac·tion

(nītroyd rē-akshŭn)
Severe reaction resembling that following the administration of nitrites, sometimes following intravenous administration of arsphenamine or other drugs; involves facial flushing, edema of tongue and lips, vomiting, profuse sweating, falling blood pressure, and sometimes death.
References in periodicals archive ?
Nitritoid reactions have been reported rarely in patients with injectable gold (sodium aurothiomalate) and concomitant enalapril therapy.